Alert archive / Puerto Rico / Wind Advisories in 2010

Wind Advisory 1, NWS JSJ

March 3, 2010

NWS JSJ issued this wind advisory at Mar 3, 2010, 4:53 AM CST. It took effect at Mar 3, 2010, 6:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2010, 4:53 AM CST (10:53 UTC)
In effect from
Mar 3, 2010, 6:00 AM CST
Expired
Mar 3, 2010, 9:05 AM CST
In force
3 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWCA72 TJSJ 031053
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
653 AM AST WED MAR 3 2010

...WINDY CONDITIONS TODAY ACROSS THE HIGHER ELEVATIONS...

PRZ006-031900-
/O.NEW.TJSJ.WI.Y.0001.100303T1200Z-100303T1900Z/
CENTRAL INTERIOR-
653 AM AST WED MAR 3 2010

...WIND ADVISORY IN EFFECT UNTIL 3 PM AST THIS AFTERNOON FOR
ELEVATIONS ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON. 

SUSTAINED WINDS OF 30 MPH WILL BE COMMON ACROSS THE HIGHER
ELEVATIONS ABOVE 2000 FEET ESPECIALLY THIS MORNING. WINDS ARE
EXPECTED TO DECREASE SOMEWHAT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 25 TO 35 MPH ARE EXPECTED ESPECIALLY ACROSS THE HIGHER
ELEVATIONS OF PUERTO RICO AND THE U.S VIRGIN ISLANDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER
ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE ADVISORY AREA
SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS OR LAWN
FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR
STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN AND MOUNTAINS
PASSES.

&&

$$
1 follow-up statement
018 
WWCA72 TJSJ 031505
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1105 AM AST WED MAR 3 2010

...THE WIND ADVISORY FOR ELEVATIONS ABOVE 2000 FEET ACROSS CENTRAL
SECTIONS OF PUERTO RICO HAS BEEN CANCELLED ...

PRZ006-031615-
/O.CAN.TJSJ.WI.Y.0001.000000T0000Z-100303T1900Z/
CENTRAL INTERIOR-
1105 AM AST WED MAR 3 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE WIND
ADVISORY FOR ELEVATIONS ABOVE 2000 FEET ACROSS CENTRAL SECTIONS OF
PUERTO RICO.

STRONG HIGH PRESSURE RIDGE ACROSS THE LOCAL AREA WILL CONTINUE TO
GENERATE BREEZY CONDITIONS ACROSS HIGHER ELEVATIONS OF PUERTO
RICO TODAY...BUT SUSTAINED WINDS OF 25 MPH OR GREATER ARE NO
LONGER EXPECTED.

$$

FIGUEROA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:37 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 3, 1:37 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
337 AM AST WED MAR 3 2010

.SYNOPSIS...SUBTROPICAL RIDGE WILL HOLD STRONG OVER THE ERN
CARIBBEAN THROUGH THU. DEEP POLAR TROUGH ACROSS THE ERN U.S. WILL
PUSH A CDFNT INTO AREA THIS WEEKEND.

&&

.DISCUSSION...STRONG RIDGE IN PLACE ACROSS THE AREA AS SEEN ON
WATER VAPOR IMAGERY AND A VERY STRONG SUBSIDENCE CAP EVIDENT ON
AMDAR DATA LATE LAST EVENING THAT HAS STRENGHTENED/LOWERED DOWN TO
2KFT SINCE 00Z LAST NIGHT. BASICALLY HOT AND DRY. NO HAZE BEING
REPORTED IN THE REGIONAL AREA ATTM AND VERY DIFFICULT TO DETECT
IT AT NIGHT WITHOUT VIS IMAGERY. WILL HAVE TO WAIT UNTIL DAYLIGHT
HRS TO SEE IF THERE IS ANY HAZE AROUND AND/OR WAIT UNTIL NOON OR
SO WHEN ONE OF THE IMAGES FROM THE TERRA SATELLITE FROM NASA
BECOMES AVAILABLE. HOWEVER CAN'T COMPLETELY RULED OUT HAZE GIVEN
VERY STRONG SUBSIDENT PATTERN. IT SHOULD REMAIN HOT AND DRY
THROUGH THU.

BIG CHANGES STILL IN STORE FOR THE WEEKEND AS A POLAR TROUGH
AMPLIFIES ACROSS THE ERN USA/WRN ATLC SENDING A CDFNT INTO OUR AREA
SAT THAT WILL LINGER NEAR OR JUST SOUTH OF THE AREA UNTIL POSSIBLY
NEXT WED. STRONG JET STREAK ROUNDING THE BASE OF THIS TROUGH WITH
SPEEDS APPROACHING 100-KT AS FAR SOUTH AS 20N WILL MAINTAIN STRONG
BAROCLINICITY ALG THIS BDRY GUARANTEEING A CLOUDY WET WEEKEND.
HAVE BOOSTED CLOUDS AND POPS FROM SAT INTO NEXT WEEK. MODELS SHOW
IMPRESSIVE LIFT AND DEEP MOISTURE FROM SAT THROUGH SUN. WE COULD
BE LOOKING AT SOME FLOODING. MJO SIGNAL REMAINS WEAK ATTM AND WOULD
LIKE IT TO SEE IT ON A MORE AMPLIFIED PATTERN TO BE MORE CONFIDENT
ON A SIG FLOODING EVENT.

UPPER LEVEL SUPPORT LIFTS OUT OF THE AREA MON BUT BDRY EXPECTED TO
REMAIN SOUTH OF THE AREA WITH LOTS OF CLOUDS AND STILL SHOWERY WX
INTO NEXT WEEK. AFTER 90F WEATHER TODAY AND TOMORROW TEMPERATURES
MAY STRUGGLE TO REACH 80 THIS WEEKEND AND EARLY NEXT WEEK AS
AREA WILL REMAIN SUCKED IN A LOW OVERCAST.

&&

.AVIATION...PREVAILING VFR CONDITIONS EXPECTED TO PERSIST FOR
THE NEXT 24 HOURS ACROSS ALL TAF SITES. SURFACE WINDS WILL REMAIN
OUT OF THE SOUTH TO SOUTHEAST AT 10 TO 15 KNOTS. THE MONTSERRAT
VOLCANO REMAINS QUIET AT THIS TIME.

&&

.MARINE...NORTH SWELLS WILL BEGIN TO INCREASE TODAY BUT SEAS
INCREASE SLIGHTLY ACROSS OFFSHORE ATLC WITH MARGINAL SCAS. LARGER
NORTHWEST SWELLS EXPECTED TO ARRIVE THU NIGHT WITH SOLID SCA OVER
UNPROTECTED WATERS. MARGINAL HIGH SURF EVENT AND OF SHORT DURATION
POSSIBLE.

&&

.CLIMATE...RECORD FOR TODAY AT SJU IS 92 SET BACK IN 1981. WE
COULD COME VERY CLOSE TO THAT TODAY WITH STRAIGHT SRLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  76  88  76 /   0   0  20  20
STT  85  76  85  76 /   0   0   0  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

23/64
Hazardous weather outlook, Mar 3, 4:30 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST WED MAR 3 2010

AMZ710>745-PRZ001>013-041000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
630 AM AST WED MAR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE INTO THE AREA SATURDAY AND WILL BE
ACCOMPANIED BY HEAVY RAIN SATURDAY AFTERNOON THROUGH SUNDAY. A
FLASH FLOOD WATCH MAY BE REQUIRED AS THE WEEKEND NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-041000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
630 AM AST WED MAR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE INTO THE AREA SATURDAY AND WILL BE
ACCOMPANIED BY HEAVY RAIN SATURDAY AFTERNOON THROUGH SUNDAY. A
FLASH FLOOD WATCH MAY BE REQUIRED AS THE WEEKEND NEARS. THE RISK
IS GREATEST OVER ST. THOMAS AND ST. JOHNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:59 PM CSTHigh Surf AdvisoryJSJ11 hr
Mar 3, 5:27 PM CSTSmall Craft AdvisoryJSJ9 hr
Mar 3, 5:27 PM CSTSmall Craft AdvisoryJSJ6 days

Nearby

Wind Advisories in Puerto Rico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.